MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PATELLA MILLING CLAMP ASSEMBLY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER ORTHOPAEDICS-MAHWAH PATELLA MILLING CLAMP ASSEMBLY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number I-K4112OT00
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Locking mechanism was too weak so the device spun out and cut open surgeon's hand.Case was completed successfully with a 5 - 10 minute delay.No additional information is available.
 
Additional Manufacturer Narrative
Additional information added to the event description, type or reportable event corrected to malfunction, device information updated.Update (b)(6) 2020: the surgeon provided additional information via the sales representative.He believes the mating device, patella milling clamp assembly, was the likely cause of this event and the sharp object that caused his wound.His wound did not require medical attention.After cleaning his hand and changing his glove, he completed that surgery successfully and performed other surgeries throughout the day.The surgeon is not returning the patella milling clamp for investigation.Update to the event indicates that the subject device for this complaint has changed and that the surgeons' wound did not require medical attention.Therefore, the reportability decision for this event is being corrected to malfunction.
 
Event or Problem Description
Locking mechanism was too weak so the device spun out and cut open surgeon's hand.Case was completed successfully with a 5 - 10 minute delay.No additional information is available.Update (b)(6) 2020: the surgeon provided additional information via the sales representative.He believes the mating device, patella milling clamp assembly, was the likely cause of this event and the sharp object that caused his wound.His wound did not require medical attention.After cleaning his hand and changing his glove, he completed that surgery successfully and performed other surgeries throughout the day.The surgeon is not returning the patella milling clamp for investigation.

Brand Name
PATELLA MILLING CLAMP ASSEMBLY
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9246435
Report Number0002249697-2019-03628
Device Sequence Number14239608
Product Code LXH
UDI-Device Identifier07613327418965
UDI-Public07613327418965
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberI-K4112OT00
Device Catalogue Number6633-7-765
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;